Aa
Aa
A
A
A
Close
Avatar universal

psuedomembranous collitis

what are the causes of psuedomembranous collitis except antibiotics and does the enema increase the risk of psuedomembranous collitis in patients taking antibiotics?
2 Responses
Sort by: Helpful Oldest Newest
1711789 tn?1361308007
MEDICAL PROFESSIONAL
Hi there!

Other than antibiotics, immune compromised states, diabetes, proton pump inhibitors, increased age, recent surgery etc.; may be a risk factor for developing pseudomembranous colitis. Enema has not been associated with an increased risk.
Hope this information helps.

Take care!
Helpful - 0
Avatar universal
thanks for your comment but can this cases or diseaeses cause pseudomembranous collitis without antibiotic administration?
and what I mean about enema is it possible to increase the risk of pseudomembranous collitis when we use enema for a patient taking antibiotics as this enema will clean the colon and may help to kill the normal flora easier??!!
Helpful - 0
Have an Answer?

You are reading content posted in the Crohn's Disease / Ulcerative Colitis Community

Top Digestive Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem